MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP
Catalog Number VBJR081502A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified the lot met all pre-release specifications.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2019 a patient was undergoing treatment of a popliteal aneurysm with a gore® viabahn® endoprosthesis.Access was obtained via the contralateral femoral artery, in an up and over approach, with a short 7fr sheath over a.014" 300cm spartacus wire.The device was advanced to the target location.When deployment was attempted the endoprosthesis curled up like a snake and the deployment line was wrapped around the device, terminating expansion.The device had opened approximately 1-2cm.The device was removed from the vessel without apparent damage, however the procedure was converted to open bypass.The patient did well following the bypass procedure.
 
Additional Manufacturer Narrative
H.6.Results code 2: 213: the engineering evaluation stated the following: the endoprosthesis, part of the delivery catheter and part of the deployment line were returned.The hub of the delivery catheter was not returned.A guidewire was returned, this was not evaluated as it is not a gore device.There was approximately 138 cm of deployment line returned with two single fibers coming from the end that measured approximately 14 and 8 cm long.The dual lumen was stretched in two locations.The first was approximately 12 cm from the hub end of the delivery catheter for about 4 cm.The second was approximately 34 cm from the hub end of the delivery catheter and was stretched for 23 cm.The distal shaft, upon which the endoprosthesis is mounted, was broken at the transition.Part of the distal shaft was visible within the transition.The endoprosthesis was partially expanded approximately 5 cm with approximately 9 cm of the endoprosthesis still constrained by the constraining line.There was body delamination as well as outwardly flared struts in the body of the endoprosthesis.Deployment was able to be continued with traction on the deployment line at the endoprosthesis.Based on the device examination performed, no manufacturing anomalies were identified which could be definitively attributed to the event.

Brand Name
GORE VIABAHN ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8829358
Report Number2017233-2019-00567
Device Sequence Number19496728
Product Code PFV
UDI-Device Identifier00733132623839
UDI-Public00733132623839
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/29/2022
Device Catalogue NumberVBJR081502A
Device Lot Number20298126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date08/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age58 YR